Illinois, 2015Heavy Snow and Winter Weather in Illinois, March 1, 2015
March 1, 2015 · NWS ILX · 18 events in 18 counties and zones
A series of upper-level disturbances brought a prolonged period of accumulating snow to much of central Illinois from the late afternoon of February 28th through the early afternoon of March 1st. Snowfall amounts of 4 to 8 inches were common along and south of a Rushville to Bloomington line, with as much as 8 to 10 inches being reported across portions of Macon, Piatt, and Champaign counties.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of upper-level disturbances brought a prolonged period of accumulating snow to much of central Illinois from the late afternoon of February 28th through the early afternoon of March 1st. Snowfall amounts of 4 to 8 inches were common along and south of a Rushville to Bloomington line, with as much as 8 to 10 inches being reported across portions of Macon, Piatt, and Champaign counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Feb 28, 11:40 PM CST, 20 minutes earlier.
Area forecast discussion, Feb 28, 11:40 PM CST, 20 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
1140 PM CST Sat Feb 28 2015
.UPDATE...
ISSUED AT 858 PM CST SAT FEB 28 2015
Light to moderate snow continues to fall across the area, with
lighter amounts northwest of I-55. However, another moderate area
of snow will be making its way into northwest Illinois soon. Temps
have already fallen to forecasted lows or just above them, so will
be updating the forecast to account for lower temps overnight.
Rest of forecast looks ok for now. Will not be updating anything
related to the pops/wx or WSW, right now. Update grids and worded
forecast will be out shortly.
&&
.SHORT TERM...(Tonight)
ISSUED AT 244 PM CST SAT FEB 28 2015
Snow was just starting to move into west central Illinois early this
afternoon, although a pretty substantial wedge of dry air in the
lower atmosphere will need to be overcome before the snow starts
reaching the ground in central and especially eastern Illinois. Am
expecting to this to occur across the forecast area by early
evening.
Strong high pressure extending from the New England states to the
upper Midwest will keep a cold easterly flow across the forecast
area through the night. The snow will mainly be a result of a
southwest low to mid level flow overrunning the cold surface air. The
short range models all indicate a weak surface trough extending from
southwest MO into southeast IL overnight, with no real distinct low
pressure center.
Nevertheless, the location of this weak surface feature, combined
with moderate isentropic lift should focus the heavier snowfall
between 03-09Z (9pm through 3 am CST) in an area roughly just south
of Springfield-Danville on the north end and close to I-70 on the
south end. Nearly all of the short range are in agreement on this
scenario both in amounts and location. Thus, there is high
confidence that 3-5 inches of snow will occur in this area by
daybreak. Snow amounts should be less farther to the northwest of
the best forcing, where 1-2 inches is anticipated by daybreak along
and west of the Illinois River valley.
The lack of a substantial surface low, and high pressure nosing back
across north central Illinois should result in very light wind
speeds overnight. Thus, blowing and drifting snow should not be a
concern with this system.
&&
.LONG TERM...(Sunday through Saturday)
ISSUED AT 244 PM CST SAT FEB 28 2015
Snow should be ongoing across most of central and southeast Illinois
to start the day Sunday. The stronger isentropic lift should have
ceased by the daytime hours Sunday, but some weak impulses riding
the strong baroclinic zone and the associated frontogenesis will be
able to keep the snow going for much of the day. The baroclinic zone
has shifted a little further to the south in the latest model progs
which will push the maximum snow axis south, likely just a little
north of the I-70 corridor. Still expect a maximum of 4-6 inches
between the I-72 and I-70 corridors, with lower amounts to the north
and south. There are model signals that banded snow is possible
within the heavier snow area, which would likely push snow totals
over 6 inches locally, but it is too tough to pin point exactly
where this threat will occur.
The system departs a little more quickly than previously
anticipated, so the snow should end from northwest to southeast
across the forecast area Sunday afternoon into the early evening.
High pressure will then build across the area Sunday night into
early Monday night, supporting quiet but still cooler than normal
weather. However, this high will not be accompanied by the frigid
temperatures we have seen with the Arctic highs of late.
Our next storm system is progged to arrive later Monday night into
Tuesday night. The precipitation should largely hold off until after
midnight Monday night/Tuesday morning, which is a good thing since
the strong WAA aloft should quickly have the precipitation falling
in liquid form. While it will take a few hours, likely after sunrise
Tuesday for much of the area, for surface temperatures to climb
above freezing, the window of opportunity for ice accumulation
appears short. In fact, the WAA aloft is so significant that most of
the icing will likely occur on the frozen ground/snow as opposed to
trees and power lines. All areas will transition to rain Tuesday
morning, with a few thunderstorms possible across southern Illinois.
Total rainfall amounts may approach 1 inch in some areas, which may
pose a flooding risk when combined with rapid snow melt.
This system should quickly depart Tuesday night, also faster than
previously anticipated. Rapidly falling temperatures behind the
system's cold front should quickly have any lingering precipitation
change to snow Tuesday night. Some earlier model runs had an
additional disturbance push the cold front back north on Wednesday,
providing another shot of light snow, at least across the southeast
half of the forecast area. However, the model consensus has been
backing away from this potential of late. Have maintained some low
snow chances Wednesday for now, but if recent trends persist,
Wednesday will end up being dry.
Another fairly chilly area of high pressure will build across the
region for Wednesday night into Thursday night, supporting
widespread single digit low temperatures, and high temperatures
struggling to reach 20 degrees. However, southerly return flow will
develop on Friday, which should help temperatures recover to near
normal levels for early March.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
ISSUED AT 1140 PM CST SAT FEB 28 2015
MVFR conditions will continue at BMI and PIA, but some IFR
conditions will be possible, so will have a TEMPO group for those
two sites. Then MVFR conditions will continue through the morning
hours. IFR and LIFR conditions will continue at SPI/DEC/CMI
overnight and into the morning hours. Models continue to indicate
another round of moderate snow overnight, so will keep TEMPO group
for these three sites for next 2 to 3 hrs. Could be another round
of moderate snow toward morning, but timing and location will
remain uncertain given the short range model differences; but will
keep IFR conditions through the morning hours. Then most of the
snow should be east of the area and believe conditions will become
MVFR. Based on model trends, believe snow will end during the
afternoon hours, though MVFR cigs will still be around. Toward
midnight, lower clouds should scatter out and leave a high cirrus
deck. Winds will be light southeast to south overnight, then
become light and variable as the system moves toward the east.
Then by afternoon and into the evening, winds will become westerly
with speeds less than 10kts.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY until 6 PM CST Sunday FOR ILZ029-031-
036>038-040>057-061>063-066>068-071>073.
&&
UPDATE...Auten
SHORT TERM...Miller
LONG TERM...Bak
AVIATION...Auten
Hazardous weather outlook, Feb 28, 3:21 PM CST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CST SAT FEB 28 2015
ILZ027-028-030-011200-
KNOX-MARSHALL-STARK-
321 PM CST SAT FEB 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
SNOW WILL SPREAD ACROSS THE AREA EARLY THIS EVENING AND THEN
CONTINUE THROUGH THE NIGHT PRODUCING SNOW COVERED ROADWAYS.
ACCUMULATONS BY DAYBREAK WILL RANGE FROM 1 TO 2 INCHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE SNOW WILL TAPER OFF SUNDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS
FROM THE STORM WILL MAINLY BE 2 TO 3 INCHES...WITH LESSER AMOUNTS
NORTH OF GALESBURG... TOULON AND HENRY.
THERE IS ANOTHER STORM SYSTEM THAT WILL LIKELY BRING A PERIOD OF
SLEET AND FREEZING RAIN MONDAY NIGHT INTO EARLY TUESDAY MORNING
BEFORE THE WINTRY MIX CHANGES OVER TO RAIN LATER TUESDAY MORNING
INTO TUESDAY AFTERNOON. THE RAIN IS THEN EXPECTED TO TURN BACK TO
LIGHT SNOW TUESDAY NIGHT INTO WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TONIGHT AND SUNDAY TO
THE NATIONAL WEATHER SERVICE.
ILZ029-031-036>038-040>057-061>063-011200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-FULTON-LOGAN-MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-
PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION-
WOODFORD-
321 PM CST SAT FEB 28 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
SNOW WILL SPREAD ACROSS ALL OF CENTRAL AND EAST CENTRAL ILLINOIS
EARLY THIS EVENING AND THEN CONTINUE THROUGH THE NIGHT PRODUCING
SNOW COVERED ROADWAYS. ACCUMULATONS BY DAYBREAK WILL RANGE FROM
2 INCHES NEAR THE ILLINOIS RIVER VALLEY TO 3 TO 5 INCHES IN THE
REST OF CENTRAL ILLINOIS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE SNOW WILL END BY SUNDAY EVENING. TOTAL SNOW ACCUMULATIONS FROM
THE STORM WILL RANGE FROM 4 TO 6 INCHES...WITH SOME LOCALLY
HIGHER AMOUNTS BETWEEN I-72 AND I-70. IN THE ILLINOIS RIVER
VALLEY...TOATL SNOWFALL IS EXPECTED TO RANGE FROM 2 TO 4 INCHES.
THERE IS ANOTHER STORM SYSTEM THAT WILL LIKELY PRODUCE A PERIOD OF SLEET
AND FREEZING RAIN MONDAY NIGHT INTO EARLY TUESDAY MORNING BEFORE THE
WINTRY MIX CHANGES OVER TO RAIN LATER TUESDAY MORNING INTO TUESDAY
AFTERNOON. THE RAIN WILL THEN LIKELY TURN BACK INTO LIGHT SNOW
TUESDAY NIGHT INTO WEDNESDAY. HOWEVER...NO ACCUMULATIONS ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TONIGHT AND SUNDAY TO THE
NATIONAL WEATHER SERVICE.
ILZ066>068-071>073-011200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
321 PM CST SAT FEB 28 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.
.DAY ONE...TONIGHT
SNOW WILL SPREAD ACROSS THE AREA EARLY THIS EVENING AND THEN
CONTINUE THROUGH THE NIGHT PRODUCING SNOW COVERED ROADWAYS.
ACCUMULATONS BY DAYBREAK WILL RANGE FROM 3 TO 5 INCHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOW...AND POSSIBLY SOME VERY LIGHT FREEZING RAIN...WILL OCCUR
TOMORROW MORNING BEFORE THE PRECIPITATION ENDS IN THE EARLY EVENING.
TOTAL SNOW ACCUMULATIONS FROM THE STORM WILL RANGE FROM 4 TO 6
INCHES...WITH THE HIGHEST TOTALS EXPECTED NEAR THE I-70 CORRIDOR.
THERE IS ANOTHER STORM SYSTEM THAT WILL LIKELY BRING A PERIOD OF
SLEET AND FREEZING MONDAY NIGHT BEFORE THE WINTRY MIX CHANGES TO
RAIN BY TUESDAY MORNING. THE RAIN WILL CHANGE TO LIGHT SNOW LATER
TUESDAY NIGHT INTO WEDNESDAY WITH NO ACCUMULATIONS EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS OR ANY WINTRY
PRECIPITATION TYPE AND AMOUNTS TO THE NATIONAL WEATHER SERVICE.
MILLER
In the hours before
Local storm report, Feb 28, 9:47 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
947 PM CST SAT FEB 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM SNOW DECATUR 39.85N 88.93W
02/28/2015 M1.8 INCH MACON IL BROADCAST MEDIA
AT WAND-TV STUDIOS
0925 PM SNOW TUSCOLA 39.80N 88.28W
02/28/2015 M1.8 INCH DOUGLAS IL PUBLIC
REPORT VIA FACEBOOK
0925 PM SNOW CASEY 39.30N 87.99W
02/28/2015 M2.5 INCH CLARK IL PUBLIC
REPORT VIA FACEBOOK
0925 PM SNOW STRASBURG 39.35N 88.62W
02/28/2015 M2.0 INCH SHELBY IL PUBLIC
REPORT VIA FACEBOOK
0925 PM SNOW OLNEY 38.73N 88.09W
02/28/2015 M2.0 INCH RICHLAND IL PUBLIC
REPORT VIA FACEBOOK
0925 PM SNOW SPAULDING 39.87N 89.54W
02/28/2015 M2.0 INCH SANGAMON IL PUBLIC
REPORT VIA FACEBOOK
0930 PM SNOW BEECHER CITY 39.19N 88.79W
02/28/2015 M3.5 INCH EFFINGHAM IL PUBLIC
REPORT VIA FACEBOOK
0930 PM SNOW URBANA 40.11N 88.21W
02/28/2015 M1.6 INCH CHAMPAIGN IL TRAINED SPOTTER
ON SOUTHEAST SIDE OF URBANA. TWITTER REPORT
0930 PM SNOW 11 SE PARIS 39.50N 87.55W
02/28/2015 M2.0 INCH EDGAR IL PUBLIC
TWITTER REPORT
&&
GEELHARTLocal storm report, Feb 28, 9:50 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
950 PM CST SAT FEB 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW SPRINGFIELD 39.78N 89.64W
02/28/2015 M2.0 INCH SANGAMON IL PUBLIC
AT WICS-TV STUDIOS
&&
GEELHARTLocal storm report, Feb 28, 10:13 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1013 PM CST SAT FEB 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW SULLIVAN 39.60N 88.61W
02/28/2015 E1.0 INCH MOULTRIE IL PUBLIC
REPORTED VIA WAND FACEBOOK PAGE.
0700 PM SNOW MOUNT PULASKI 40.01N 89.28W
02/28/2015 E1.0 INCH LOGAN IL PUBLIC
REPORTED VIA WAND FACEBOOK PAGE
0700 PM SNOW PANA 39.39N 89.08W
02/28/2015 M1.5 INCH CHRISTIAN IL PUBLIC
REPORTED VIA WAND FACEBOOK PAGE.
0730 PM SNOW COWDEN 39.25N 88.86W
02/28/2015 M1.5 INCH SHELBY IL PUBLIC
REPORTED VIA WAND FACEBOOK PAGE
0730 PM SNOW ALTAMONT 39.06N 88.75W
02/28/2015 E2.5 INCH EFFINGHAM IL PUBLIC
AT ALTAMONT HIGH SCHOOL. REPORTED VIA WAND FACEBOOK PAGE.
0730 PM SNOW CHARLESTON 39.48N 88.18W
02/28/2015 M1.5 INCH COLES IL PUBLIC
REPORTED VIA WAND FACEBOOK PAGE
0800 PM SNOW NEWTON 38.99N 88.16W
02/28/2015 M2.0 INCH JASPER IL MESONET
SWOP REPORT
0805 PM SNOW 5 SE PARIS 39.56N 87.63W
02/28/2015 M1.0 INCH EDGAR IL PUBLIC
TWITTER REPORT
0815 PM SNOW MAROA 40.04N 88.95W
02/28/2015 M1.5 INCH MACON IL PUBLIC
REPORTED VIA WAND FACEBOOK PAGE
0824 PM SNOW 1 W JACKSONVILLE 39.73N 90.25W
02/28/2015 M1.8 INCH MORGAN IL PUBLIC
TWITTER REPORT
0830 PM SNOW WATSON 39.03N 88.57W
02/28/2015 M3.0 INCH EFFINGHAM IL MESONET
SWOP REPORT
0840 PM SNOW ASTORIA 40.23N 90.36W
02/28/2015 M1.0 INCH FULTON IL MESONET
SWOP REPORT
0850 PM SNOW EFFINGHAM 39.12N 88.55W
02/28/2015 M3.0 INCH EFFINGHAM IL PUBLIC
REPORTED VIA FACEBOOK
0900 PM SNOW SPRINGFIELD 39.78N 89.64W
02/28/2015 M2.0 INCH SANGAMON IL TRAINED SPOTTER
MEASURED ON NORTHEAST SIDE OF SPRINGFIELD
0904 PM SNOW BILLETT 38.67N 87.65W
02/28/2015 M1.0 INCH LAWRENCE IL MESONET
SWOP REPORT
0915 PM SNOW 2 S CAPITAL AIRPORT 39.82N 89.68W
02/28/2015 M2.0 INCH SANGAMON IL TRAINED SPOTTER
SWOP REPORT
0915 PM SNOW CHARLESTON 39.48N 88.18W
02/28/2015 M1.8 INCH COLES IL PUBLIC
REPORT VIA FACEBOOK
0915 PM SNOW COLES COUNTY AIRPORT 39.48N 88.28W
02/28/2015 M1.8 INCH COLES IL PUBLIC
JUST SOUTH OF THE AIRPORT. TWITTER REPORT.
0915 PM SNOW 3 S RUSHVILLE 40.08N 90.57W
02/28/2015 M1.5 INCH SCHUYLER IL PUBLIC
REPORT VIA FACEBOOK
0925 PM SNOW TUSCOLA 39.80N 88.28W
02/28/2015 M1.8 INCH DOUGLAS IL PUBLIC
REPORT VIA FACEBOOK
0925 PM SNOW CASEY 39.30N 87.99W
02/28/2015 M2.5 INCH CLARK IL PUBLIC
REPORT VIA FACEBOOK
0925 PM SNOW STRASBURG 39.35N 88.62W
02/28/2015 M2.0 INCH SHELBY IL PUBLIC
REPORT VIA FACEBOOK
0925 PM SNOW OLNEY 38.73N 88.09W
02/28/2015 M2.0 INCH RICHLAND IL PUBLIC
REPORT VIA FACEBOOK
0925 PM SNOW SPAULDING 39.87N 89.54W
02/28/2015 M2.0 INCH SANGAMON IL PUBLIC
REPORT VIA FACEBOOK
0930 PM SNOW BEECHER CITY 39.19N 88.79W
02/28/2015 M3.5 INCH EFFINGHAM IL PUBLIC
REPORT VIA FACEBOOK
0930 PM SNOW URBANA 40.11N 88.21W
02/28/2015 M1.6 INCH CHAMPAIGN IL TRAINED SPOTTER
ON SOUTHEAST SIDE OF URBANA. TWITTER REPORT
0930 PM SNOW 11 SE PARIS 39.50N 87.55W
02/28/2015 M2.0 INCH EDGAR IL PUBLIC
TWITTER REPORT
0930 PM SNOW SPRINGFIELD 39.78N 89.64W
02/28/2015 M2.0 INCH SANGAMON IL PUBLIC
AT WICS-TV STUDIOS
0935 PM SNOW DECATUR 39.85N 88.93W
02/28/2015 M1.8 INCH MACON IL BROADCAST MEDIA
AT WAND-TV STUDIOS
&&
THE TOTALS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.
SNOW REPORTS LISTED BY AMOUNT...
INCHES LOCATION COUNTY TIME
------ ------------------- ----------- -------
3.50 BEECHER CITY EFFINGHAM 0930 PM
3.00 EFFINGHAM EFFINGHAM 0850 PM
3.00 WATSON EFFINGHAM 0830 PM
2.50 CASEY CLARK 0925 PM
2.50 ALTAMONT EFFINGHAM 0730 PM
2.00 SPRINGFIELD SANGAMON 0930 PM
2.00 11 SE PARIS EDGAR 0930 PM
2.00 SPAULDING SANGAMON 0925 PM
2.00 OLNEY RICHLAND 0925 PM
2.00 STRASBURG SHELBY 0925 PM
2.00 2 S CAPITAL AIRPORT SANGAMON 0915 PM
2.00 NEWTON JASPER 0800 PM
1.80 DECATUR MACON 0935 PM
1.80 TUSCOLA DOUGLAS 0925 PM
1.80 COLES COUNTY AIRPORT COLES 0915 PM
1.80 CHARLESTON COLES 0915 PM
1.80 1 W JACKSONVILLE MORGAN 0824 PM
1.60 URBANA CHAMPAIGN 0930 PM
1.50 3 S RUSHVILLE SCHUYLER 0915 PM
1.50 MAROA MACON 0815 PM
1.50 COWDEN SHELBY 0730 PM
1.50 PANA CHRISTIAN 0700 PM
1.00 BILLETT LAWRENCE 0904 PM
1.00 ASTORIA FULTON 0840 PM
1.00 5 SE PARIS EDGAR 0805 PM
1.00 MOUNT PULASKI LOGAN 0700 PM
1.00 SULLIVAN MOULTRIE 0700 PM
GEELHARTLocal storm report, Feb 28, 10:34 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1034 PM CST SAT FEB 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM SNOW CHATHAM 39.67N 89.70W
02/28/2015 M2.5 INCH SANGAMON IL PUBLIC
TWITTER REPORT
1015 PM SNOW DECATUR 39.85N 88.93W
02/28/2015 M2.0 INCH MACON IL LAW ENFORCEMENT
MACON COUNTY SHERIFF OFFICE DOWNTOWN.
0930 PM SNOW BEARDSTOWN 40.01N 90.43W
02/28/2015 M1.3 INCH CASS IL TRAINED SPOTTER
SWOP REPORT
1025 PM SNOW 5 E WATSON 39.03N 88.48W
02/28/2015 M4.0 INCH EFFINGHAM IL MESONET
SWOP REPORT
1000 PM SNOW HERRICK 39.22N 88.99W
02/28/2015 M3.5 INCH SHELBY IL PUBLIC
REPORT VIA FACEBOOK
0930 PM SNOW 7 S CHARLESTON 39.38N 88.18W
02/28/2015 M3.0 INCH COLES IL PUBLIC
VIA WCIA FACEBOOK PAGE
1000 PM SNOW SHELBYVILLE 39.41N 88.80W
02/28/2015 M2.5 INCH SHELBY IL PUBLIC
VIA WCIA FACEBOOK PAGE
1015 PM SNOW LERNA 39.42N 88.29W
02/28/2015 M3.0 INCH COLES IL PUBLIC
VIA WCIA FACEBOOK PAGE
1033 PM SNOW WATSON 39.03N 88.57W
02/28/2015 M4.4 INCH EFFINGHAM IL MESONET
&&
GEELHARTLocal storm report, Feb 28, 11:24 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1124 PM CST SAT FEB 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM SNOW NEWTON 38.99N 88.16W
02/28/2015 M5.0 INCH JASPER IL CO-OP OBSERVER
1055 PM SNOW 12 S TAYLORVILLE 39.35N 89.26W
02/28/2015 M4.0 INCH CHRISTIAN IL TRAINED SPOTTER
1124 PM SNOW 1 SE MATTOON 39.47N 88.36W
02/28/2015 M3.5 INCH COLES IL MESONET
SWOP REPORT
&&
GEELHARTLocal storm report, Feb 28, 11:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1143 PM CST SAT FEB 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM SNOW URBANA 40.11N 88.21W
02/28/2015 M3.1 INCH CHAMPAIGN IL PUBLIC
TWITTER REPORT.
&&
DRHHeavy Snow, Effingham
- When
- March 1, 12:00 AM CST to 11:00 AM CST
- Where
- Effingham forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.060, -88.590 (the zone’s center; the record gives no point)
Weather observers measured around 8 inches of snow across Effingham County, including 8.0 inches in Effingham and 7.5 inches in Watson. Numerous traffic accidents were reported due to snow-covered and hazardous roadways.
Heavy Snow, Macon
- When
- March 1, 12:00 AM CST to 2:00 PM CST
- Where
- Macon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.860, -88.962 (the zone’s center; the record gives no point)
Weather observers measured 8 to 10 inches of snow across Macon County, including 9.5 inches in Mt. Zion and 8.5 inches 2 miles northwest of Decatur. Numerous traffic accidents were reported due to snow-covered and hazardous roadways.
Heavy Snow, Piatt
- When
- March 1, 12:00 AM CST to 1:30 PM CST
- Where
- Piatt forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.010, -88.591 (the zone’s center; the record gives no point)
Weather observers measured 8 to 10 inches of snow across Piatt County. Numerous traffic accidents were reported due to snow-covered and hazardous roadways.
Heavy Snow, Champaign
- When
- March 1, 12:00 AM CST to 1:00 PM CST
- Where
- Champaign forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Weather observers measured 8 to 10 inches of snow across central and southern Champaign County, including 9.7 inches in Ogden, 9.0 inches in Tolono, and 8.3 inches in Urbana. Numerous traffic accidents were reported due to snow-covered and hazardous roadways.
Heavy Snow, Jasper
- When
- March 1, 12:00 AM CST to 10:00 AM CST
- Where
- Jasper forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.010, -88.154 (the zone’s center; the record gives no point)
Weather observers measured 8 to 9 inches of snow across Jasper County, including 8.8 inches in Newton and 8.2 inches 1 mile northwest of St. Marie. Numerous traffic accidents were reported due to snow-covered and hazardous roadways.
Heavy Snow, Crawford
- When
- March 1, 12:00 AM CST to 9:30 AM CST
- Where
- Crawford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.003, -87.760 (the zone’s center; the record gives no point)
Weather observers measured 8 to 9 inches of snow across Crawford County, including 9.0 inches in Palestine and 8.0 inches 3 miles west of Robinson. Numerous traffic accidents were reported due to snow-covered and hazardous roadways.
Winter Weather, Sangamon
- When
- March 1, 12:00 AM CST to 11:45 AM CST
- Where
- Sangamon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
Weather observers measured 5 to 7 inches of snow across Sangamon County, with localized amounts of 8 to 9 inches from Springfield to Williamsville. Numerous traffic accidents occurred due to snow-covered and hazardous roadways, particularly in Springfield and along I-55 to the Logan County line.
Winter Weather, Logan
- When
- March 1, 12:00 AM CST to 12:00 PM CST
- Where
- Logan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Weather observers measured 4 to 7 inches of snow across Logan County, with localized amounts of around 8 inches in the southwest part of the county. Numerous traffic accidents occurred due to snow-covered and hazardous roadways, including several miles of I-55 to the Sangamon County line.
Winter Weather, Christian
- When
- March 1, 12:00 AM CST to 2:00 PM CST
- Where
- Christian forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.546, -89.277 (the zone’s center; the record gives no point)
Weather observers measured 4 to 6 inches of snow across Christian County, including 6.2 inches 12 miles south of Taylorville and 5.2 inches 2 miles southwest of Taylorville. Numerous traffic accidents occurred due to snow-covered and hazardous roadways.
Winter Weather, De Witt
- When
- March 1, 12:00 AM CST to 12:00 PM CST
- Where
- De Witt forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
Weather observers measured 5 to 7 inches of snow across Dewitt County, with localized amounts of 8 to 10 inches in the extreme southern part of the county. An observer in the town of Lane recorded 10.0 inches. Numerous traffic accidents occurred due to snow-covered and hazardous roadways.
Winter Weather, Moultrie
- When
- March 1, 12:00 AM CST to 2:00 PM CST
- Where
- Moultrie forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.642, -88.619 (the zone’s center; the record gives no point)
Weather observers measured 5 to 7 inches of snow across Moultrie County, including 5.8 inches in Lovington. Numerous traffic accidents occurred due to snow-covered and hazardous roadways.
Winter Weather, Shelby
- When
- March 1, 12:00 AM CST to 2:00 PM CST
- Where
- Shelby forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.391, -88.805 (the zone’s center; the record gives no point)
Weather observers measured 5 to 7 inches of snow across Shelby County, including 6.5 inches in Windsor and 6.0 inches in Shelbyville. Numerous traffic accidents occurred due to snow-covered and hazardous roadways.
Winter Weather, Clark
- When
- March 1, 12:00 AM CST to 10:00 AM CST
- Where
- Clark forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.334, -87.788 (the zone’s center; the record gives no point)
Weather observers measured 5 to 7 inches of snow across Clark County, including 7.0 inches in Casey. Numerous traffic accidents occurred due to snow-covered and hazardous roadways.
Winter Weather, Coles
- When
- March 1, 12:00 AM CST to 1:00 PM CST
- Where
- Coles forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.520, -88.222 (the zone’s center; the record gives no point)
Weather observers measured 5 to 7 inches of snow across Coles County, including 6.0 inches in Charleston. Numerous traffic accidents occurred due to snow-covered and hazardous roadways.
Winter Weather, Cumberland
- When
- March 1, 12:00 AM CST to 11:00 AM CST
- Where
- Cumberland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.273, -88.240 (the zone’s center; the record gives no point)
Weather observers measured 5 to 7 inches of snow across Cumberland County, including 5.9 inches in Neoga. Numerous traffic accidents occurred due to snow-covered and hazardous roadways.
Winter Weather, Douglas
- When
- March 1, 12:00 AM CST to 1:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.770, -88.217 (the zone’s center; the record gives no point)
Weather observers measured 6 to 8 inches of snow across Douglas County, including 8.0 inches in Arthur and 6.0 inches 3 miles south of Newman. Numerous traffic accidents occurred due to snow-covered and hazardous roadways.
Winter Weather, Edgar
- When
- March 1, 12:00 AM CST to 1:00 PM CST
- Where
- Edgar forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.679, -87.746 (the zone’s center; the record gives no point)
Weather observers measured 6 to 7 inches of snow across Edgar County, including 6.5 inches 11 miles southeast of Paris and 6.0 inches in Paris. Numerous traffic accidents occurred due to snow-covered and hazardous roadways.
Winter Weather, Vermilion
- When
- March 1, 12:00 AM CST to 1:30 PM CST
- Where
- Vermilion forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.183, -87.733 (the zone’s center; the record gives no point)
Weather observers measured 5 to 7 inches of snow across Vermilion County, with isolated amounts of 8 to 9 inches along the I-74 corridor from the Champaign County line to Danville. Numerous traffic accidents occurred due to snow-covered and hazardous roadways.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in Kentucky, March 1 to 19, 20152 deaths · 68 events
- Winter Storm in Utah, March 1 to 3, 201515 injured · 11 events
- Winter Storm and Winter Weather in Delaware, March 1, 201513 injured · 4 events
- Winter Storm and Winter Weather in New Jersey, March 1, 20158 injured · 21 events
- Drought in Texas, March 1 to 31, 2015$55,000 · 24 events
- Winter Weather in Virginia, March 1, 201532 events
- Drought in Oklahoma, March 1 to 31, 201529 events
- Heavy Snow in Indiana, March 1, 201525 events
- Winter Weather in Virginia, March 1, 201524 events
- Winter Storm and Winter Weather in Ohio, March 1, 201521 events
- Blizzard and Winter Storm in Colorado, March 1 to 4, 201519 events
- Drought in Texas, March 1 to 31, 201518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561365, 561368, 561369, 561370, 561371, 561372, 561374, 561375, 561376, 561377, 561378, 561379, 561380, 561381, 561382, 561383, 561384, 561385.